Aa
Aa
A
A
A
Close
2218251 tn?1339481747

Leg worries

I have travelled a few times to hot & humid countries and always develop red blotches on the lower legs.  They become very hot and it feels like they are burning from the inside.  In extreme cases I  have needed to apply cold gel packs to enable me to sleep comfortably.  I always wear long pants or ankle length skirts, so my legs do not get sun burnt.  The blotches are not raised at all, and tend to disappear within a couple of weeks of returning home.  The skin sometimes peels later just like a sunburn.
I would like to know what causes it and how to treat it.  I don't seem to get the same reaction when travelling to colder climates. I have posted a photo on my profile page.
Best Answer
563773 tn?1374246539
MEDICAL PROFESSIONAL
Hello,
These can be due to solar dermatitis or cholinergic urticaria. You can apply some calamine lotion at the rash as it will help in soothing the skin. You can take some OTC oral antihistamine medications like Benadryl or Claritin and see if it helps.

For mild-moderate symptoms a weak steroid may be used whilst more severe cases require a higher-potency steroid. But they are available under prescription and should be taken only after consulting a dermatologist.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.

3 Responses
Sort by: Helpful Oldest Newest
2218251 tn?1339481747
Thank you - I will mention your suggestions to my GP and dermo.

I sincerely appreciate your input.

Helpful - 0
2218251 tn?1339481747
Just to keep you posted as you requested.  I have just returned from Hong Kong where it is hot and humid.  My legs broke out in the 'blotches' again, even though I took Claratyne and kept them moisturised and did not wear any tight clothing.  I did not have the time to show your response to my local GP regarding mild or stronger steroids.  Hopefully next time I will be more prepared.  The blotches disappeared within 2-3 days upon arrival back in to the cooler weather.

Thanks again...
Helpful - 0
Have an Answer?

You are reading content posted in the Dermatology Community

Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions